PDA

View Full Version : Can anyone identify or help me please?



Aquene
17-03-11, 20:26
Hi,

I've been on and off Seroxat for years (20 plus) and at this moment in time i'm taking 30mg Seroxat plus 75mg Amitriptyline. I was given the Ami'tyline to help me withdraw off the Seroxat slowly, but had to return back to taking it when my husband was diagnosed with cancer.

I'm now a fulltime carer as my husband has terminal prostate cancer, so obviously i;m under a lot of stress. BUT i'm certain that the seroxat is making me feel much worse. I have mood swings where i feel quite good and can cope with day to day stuff, and then after 2 or 3 weeks, i get so depressed that i cant cope with anything, and cry alot. This seems to be 'the norm' for me and has been for quite a few years now. So i'm thinking (a) am i bi-polar? and (b) should i change my midication? I've been reading some posts on here about swapping to Sertraline. My GP doesn't have the slightest idea about coming off anti-depressants, so i am thinking of asking a pharmacist in a chemist for his opinion. Maybe ask 2 or 3 pharmacists what they think. All i know is that Seroxat has ruined my life and am sick to death of it. I have no life whilst i'm taking it.

Your opinions or advice would be very welcome. Thanx. xx

paula lynne
17-03-11, 22:40
Hi, nice to meet you. Most Chemists these days are trained to deal with such enquiries. In fact, I always talk to my chemist before my GP most days. Luckily, he has a small private room for such discussions. Seroxat clearly isnt working for you, dont delay, see your Chemist asap. Ideally, you will then be able to take the relevant info to you GP and discuss a plan of action. You mention the 2-3week window, could this have anything to do with your menstrual cycle? Just a thought. I hope you feel much better soon, you sound like you are under such a lot of pressure. My thoughts are with you. x

Eternity
17-03-11, 22:45
Hi
firstly I'm so sorry about what has happened to your husband, I'm sure it's very difficult and upsetting for you both.
Do you mind me asking how old you? It's just I have severe PMS or PMDD as it's called and your symptoms sound quite similar to mine. I've been on antidepressants for two years which have eased the symptoms but am changing to a new one at the minute. I have a few weeks where I feel ok but then a few weeks where everything goes downhill, it's like a rollercoaster. I have the mirena coil in and don't take periods anymore so it took quite a while to diagnose what was wrong as I didn't have a proper cycle although I do get most of the physical symptoms too. Not sure if any of this helps but might be a possibility?
Take care
Tina xx

haz
17-03-11, 22:47
As Paula Lynne said, I'm wondering if this could be connected to your menstrual cycle as well. I've been like this for a couple of years now on Seroxat, escitalopram, imipramine and now sertraline. I 42 and think I could be perimenopausal. I too thought I might be bi-polar but my psychiastrist says I'm not. I have been on lithium in the past but that was more to help the anti-depressants that weren't working very well.

Haz. x

alibobs
21-03-11, 15:50
Hello I really feel for you I have been back on seroxat for about 7 weeks now, after stopping cold turkey after being on it for 10 years. I can honestly say i am feeling normal even happy and looking forward to a future again, so clearly seroxat is not the medication for you. Do you have a self referral system in your area for physchiatry if so give them a ring for help take care xx

Aquene
24-03-11, 17:27
Hi,

Many, many thanks for all your replies, it's good to feel i'm not alone in this.

Saw my GP this morning and he's given me Venlafaxine which i dont know much about. He told me to start taking it tonight, stop taking amitriptyline altogether, and reduce seroxat by 10mg every week, and increase the new meds. I'M TERRIFIED! Cutting down seroxat by 10mg every week scares the life out of me. I told him that i seem to be very sensitive to coming off it but he wasn't interested. I came out of the surgery crying, its just SO scary. I guess all i can do is go along with it and see how it goes. If anyone else has any input or experience i'll be pleased to hear from you. I genuinely am so scared of withdrawals.

Thank you, xxx

PS. I am 51 years young and haven't had a period for about 2 years now so guess i've hit the menopause. My problem is that i dont know what's the REAL me any more, what's due to side affects and what's due to menopause!!

haz
25-03-11, 00:44
So, will you be taking a low dose of venlafaxiline at the same time as a reduced dose of Seroxat? If so, the ven should help with any potential withdrawals from the Seroxat. I was on Seroxat for 14 years and came off them no problem whilst cross tapering with escitalopram and taking diazepam.

Good Luck!

Aquene
25-03-11, 23:18
[QUOTE=haz;813187]So, will you be taking a low dose of venlafaxiline at the same time as a reduced dose of Seroxat?

Yes, started taking 75mg Venlafaxine and gonna reduce from 30mg to 20mg seroxat but may cut down to 25mg first and see how that goes. Many thanks for sharing your experience with me, i feel a bit better about changing my meds now. So how are doing now then? With the new meds i mean? xx

haz
26-03-11, 01:36
Well, after 5 months my psychiatrist and I agreed that the escitalopram wasn't working for me, threw pregabalin in as well but no joy. Had ANOTHER hospital admission and was put on imipramine which didn't suit me at all so have now been out of hospital for six weeks and on 50mg Sertraline for 7 weeks. Still have a few bad days but it's still early days on the Sertraline so I've got my fingers crossed!!

Good Luck with the venlafaxine, let us know how you're getting on.

Best Wishes.x

gary2411
25-05-11, 20:15
aquene the first thing i would do is ditch that doctor straight away ,sounds like a total waste of space to me . get another doctor itryed to come off seroxat didnt know what day it was . im back on them now infact dont feel too bad at all .
goodluck dont let the pills get you down they aint worth it you are better than them